Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Daugavet's equation and operators on $ L\sp 1(\mu)$

Author: James R. Holub
Journal: Proc. Amer. Math. Soc. 100 (1987), 295-300
MSC: Primary 47B38; Secondary 47B05
MathSciNet review: 884469
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Generalizing a result of Babenko and Pichugov, it is shown that if $ T$ is a weakly compact operator on $ {L^1}(\mu )$, where $ \mu $ is a $ \sigma $-finite nonatomic measure, then $ \left\Vert {I + T} \right\Vert = 1 + \left\Vert T \right\Vert$. A characterization of all operators $ T$ on $ {L^1}(\mu )$ having this property is also given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B38, 47B05

Retrieve articles in all journals with MSC: 47B38, 47B05

Additional Information

PII: S 0002-9939(1987)0884469-8
Keywords: Weakly compact operator, Daugavet's equation, operator norm equalities
Article copyright: © Copyright 1987 American Mathematical Society